Missouri, 2011

Tornado and Flood in Missouri, June 26 to 27, 2011

June 26 to 27, 2011 · NWS EAX · 62 events in 23 counties and zones

A warm front, combined with an upper level disturbance, caused a squall line to move east across the area, during the evening hours of June 26, 2011. Damaging winds and large hail were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A warm front, combined with an upper level disturbance, caused a squall line to move east across the area, during the evening hours of June 26, 2011. Damaging winds and large hail were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 3:15 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT SUN JUN 26 2011

.DISCUSSION...

MAIN CONCERN FOR SHORT TERM IS POTENTIAL SEVERE CONVECTION AND FLASH
FLOODING THIS EVENING AND OVERNIGHT...

SURFACE WARM FRONT IN THE VICINITY OF COLUMBIA TO TOPEKA MOVING
SLOWLY NORTHWARD THIS AFTERNOON...MEANWHILE ELEVATED CONVECTION
SOUTH OF DES MOINES TO ABOUT COLUMBUS NEBRASKA STAYING NORTH OF THE
COUNTY WARNING AREA AND THE STRONG CAP...TEMPERATURES AT 700 MB IN
THE NEIGHBORHOOD OF 15 DEG C.

MEANWHILE MCS OVER NORTHERN NEBRASKA IS SURFACE BASED AND SHOWS
SIGNS OF BECOMING A SIGNIFICANT DERECHO AS SHEAR VALUES CURRENT AND
FORECAST TO BE AROUND 30 TO 40 KTS AND MUCAPE VALUES AROUND 4000
J/KG.

AREA SPECIAL SOUNDINGS THIS AFTERNOON SHOWING THE STRONG CAP WHICH
WILL BE DIFFICULT TO OVERCOME FOR AT LEAST THE FIRST AREA OF STORMS.
HOWEVER...AS NOCTURNAL JET INCREASES OVERNIGHT AND THE NEBRASKA MCS
SLIDES SOUTHEASTWARD EXPECT COLD POOL TO HAVE AT LEAST A DECENT
CHANCE OF OVERCOMING THE CINH AND USHER IN THE MCS INTO NORTHERN
MISSOURI. WITH 30+ KTS OF BULK SHEAR AND 4000 J/KG THE POTENTIAL
DERECHO PATH WOULD BE APPROXIMATELY OMAHA TO BETHANY.

ALTHOUGH DERECHO PROPAGATION IS BY DEFINTION VERY FAST...THE RAIN
RATES WILL ALSO BE VERY HIGH AND GIVEN THE ALREADY SATURATED
CONDITIONS AND MAJOR FLOODING IN THE NORTHWEST CORNER...ISSUED A
FLASH FLOOD WATCH FOR TONIGHT FOR NORTHERN ZONES.

TOMORROW THE SURFACE LOW MOVING TO THE EAST NORTHEAST WILL DRAG A
COLD FRONT THROUGH THE REGION AND WE COULD GET ANOTHER ROUND OF
STORMS IN THE AFTERNOON AND EVENING...IT WILL DEPEND ON WHAT HAPPENS
TONIGHT TO DETERMINE HOW MUCH INSTABILITY WE HAVE AND SO WILL KEEP
THE CHANCES FAIRLY LOW FOR NOW AND MORE IN THE EASTERN THIRD OF THE
CWA. ADOLPHSON

MEDIUM RANGE (TUESDAY-SUNDAY)...

ONCE THE STORM SYSTEM MOVES EAST OF THE FORECAST AREA MONDAY
EVENING...DRIER AND UNSEASONABLY HOT CONDITIONS ARE EXPECTED THROUGH
MUCH OF THE EXTENDED PERIOD.

BY TUESDAY MORNING...SURFACE HIGH PRESSURE WILL BE OVER THE NORTHERN
AND CENTRAL PLAINS AS A LARGE UPPER LEVEL RIDGE BUILDS IN ACROSS THE
ENTIRE CENTRAL CONUS. THE SURFACE HIGH WILL TRACK EASTWARD THROUGH
THE DAY REACHING THE LOWER GREAT LAKES REGION BY TUESDAY
EVENING...CAUSING THE WINDS TO VEER FROM THE NORTH TO THE EAST. WITH
THIS N/NELY FLOW IN PLACE OVER THE REGION THROUGH THE DAY...COOLER
CONDITIONS ARE EXPECTED ON TUESDAY WITH HIGH TEMPERATURES BELOW THE
SEASONAL NORMALS.

MODELS SHOW THE POTENTIAL FOR A SHORTWAVE TO DEVELOP ALONG THE UPPER
LEVEL RIDGE ON WEDNESDAY...WITH POSSIBLY A FEW SHOWERS AND
THUNDERSTORMS ACROSS THE EXTREME WESTERN PART OF THE FORECAST AREA.
HAVE SOME CHANCE POPS IN THE FORECAST DURING THE DAY...BUT
CONFIDENCE IS LOW DUE TO THE STRENGTH OF THE UPPER LEVEL RIDGE.
OTHERWISE...HAVE KEPT THE REMAINDER OF THE WEEK DRY. WITH THE
SURFACE HIGH HAVING MOVED EAST TOWARD THE MID ATLANTIC AND AN AREA
OF LOW PRESSURE MOVING INTO THE ROCKY MOUNTAIN REGION BY MID
WEEK...A SOUTHERLY FLOW WILL PREVAIL OVER THE REGION. THIS SOUTHERLY
FLOW...COMBINED WITH THE STRONG UPPER LEVEL HIGH IN PLACE...WILL
LEAD TO UNSEASONABLY HOT CONDITIONS FOR THE LATTER HALF OF THE WEEK.
HIGH COULD WARM INTO THE MIDDLE TO UPPER 90S...WITH HEAT INDICES
REACHING INTO THE 100F-108F RANGE.

ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE BY THE
WEEKEND AS A LOW PRESSURE SYSTEM MOVES INTO THE CENTRAL PLAINS.
CONDITIONS WILL BE SLIGHTLY COOLER OVER THE WEEKEND BUT STILL
SLIGHTLY ABOVE THE SEASONAL NORMALS.

ACH

&&

.AVIATION...

FOR THE 18Z TAFS...THUNDERSTORMS WILL DEVELOP OVER NORTHERN PLAINS
LATER THIS AFTERNOON...BUT MAIN AREA OF COVERAGE SHOULD BE NORTH AND
EAST OF KMCI. LATE TONIGHT...NOCTURNAL JET WILL HELP FOCUS LIFT IN
THE VICINITY AND NORTH OF THE WARM FROM IN CENTRAL KANSAS AND
SOUTHWEST MISSOURI...SO PUT A TEMPO GROUP IN KSTJ FOR STORMS THAT
WILL MOVE SOUTHEAST OUT OF NEBRASKA LATE TONIGHT...THE ISSUE FOR THE
AFTERNOON OR EVENING CONVECTION IS THE INCREASING TEMPERATURES AT
700 MB WHICH WILL EFFECTIVELY SHUTDOWN CONVECTION UNTIL LATER
TONIGHT OFF THE HIGHER TERRAIN OF THE DAKOTAS. THE WARM FRONT THAT
IS STILL SOUTH OF THE MISSOUR RIVER WILL TREK NORTH AND COLD POOL
INTERACTION FROM CONVECTION OUT OF NEBRASKA AND IOWA THIS EVENING
COULD ENHANCE CONVECTIVE CHANCES AFTER 06Z IN NORTHERN MISSOURI.
STRATUS DECK AND LIGHT FOG IN THE MORNING LIKE TODAY IS POSSIBLE
TOMORROW MORNING SO WILL SHOW THAT PRIOR TO SUNRISE AND BURN IT OFF
LATE MORNING. ADOLPHSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR
MOZ001>008-011>017-024-025.

KS...NONE.
&&
Hazardous weather outlook, Jun 26, 5:37 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT SUN JUN 26 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
637 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT AS AN AREA OF STORMS MOVES SOUTHEAST OUT OF EASTERN
NEBRASKA. WARM AIR ALOFT MAY PREVENT THIS ACTIVITY FROM MAKING IT
MUCH FURTHER SOUTH THAN THE IOWA BORDER. HOWEVER...IF STORMS ARE ABLE
TO PENETRATE THIS WARM AIR...SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND POTENTIALLY LARGE HAIL WILL BE POSSIBLE. THE HIGHEST THREAT FOR
SEVERE THUNDERSTORMS APPEARS TO BE NORTH OF A LINE FROM ST JOSEPH TO
MOBERLY...WITH BETTER CHANCES NEAR THE IOWA BORDER. HEAVY RAIN IS
ALSO POSSIBLE...ESPECIALLY ACROSS NORTHWEST MISSOURI WHERE RIVER
FLOODING IS ALREADY OCCURRING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS ON MONDAY AS A COLD
FRONT MOVES INTO THE AREA. A FEW OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...ESPECIALLY SOUTHEAST
OF A LINE FROM PAOLA TO MACON.

TEMPERATURES ARE FORECAST TO RISE INTO THE LOWER AND MIDDLE 90S BY
LATE THIS WEEK...WHICH COULD PUSH AFTERNOON HEAT INDEX VALUES NEAR
OR ABOVE 105 DEGREES FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT...MAINLY NORTH OF AN OLATHE TO CLINTON LINE.

HAWBLITZEL

In the hours before

Special weather statement, Jun 26, 5:41 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT SUN JUN 26 2011

MOZ001-002-270015-
ATCHISON MO-NODAWAY MO-
641 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 715 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BURLINGTON JUNCTION...OR 9 MILES
EAST OF TARKIO...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURLINGTON JUNCTION...ELMO AND CLEARMONT.

LAT...LON 4058 9485 4052 9480 4031 9520 4045 9535
      4058 9515
TIME...MOT...LOC 2341Z 231DEG 21KT 4044 9518

HAWBLITZEL

The radar

The Omaha radar (KOAX), 157 km away, was scanning. The volume nearest the first event began at 00:40 UTC.

Open the radar archive at this moment

Event by event

50 thunderstorm wind, 10 hail, 1 tornado, 1 flood. Local standard time, as filed.

Hail, Nodaway

When
June 26, 6:40 PM CST
Where
Nodaway County, 2.14 mi SSW of Wilcox
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
40.370, -94.980

Tornado, Nodaway

When
June 26, 6:50 PM CST to 6:51 PM CST
Where
Nodaway County, 2.72 mi WSW of Maryville Mem Arpt to 2.67 mi WSW of Maryville Mem Arpt
Rating
EF0
Path length
0.05 mi
Path width
25 yd
Reported by
Broadcast Media
Coordinates
40.340, -94.970

At 1850CST the media reported a brief EF0 tornado touchdown, 5 miles west of Maryville. The tornado moved just a little to the east over open fields, and then lifted at 1851CST, nearly 5 miles east of Maryville.

Hail, Nodaway

When
June 26, 6:52 PM CST
Where
Nodaway County, 2.14 mi SSW of Wilcox
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
40.370, -94.980

Thunderstorm Wind, Nodaway

When
June 26, 9:15 PM CST
Where
Nodaway County, Elmo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.520, -95.120

A tree was blown down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Atchison

When
June 26, 9:19 PM CST
Where
Atchison County, 0.69 mi N of Tarkio
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.440, -95.380

Two to three inch tree limbs reported down, with power outages in town. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Atchison

When
June 26, 9:19 PM CST
Where
Atchison County, 0.69 mi N of Tarkio
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.440, -95.380

One large tree fell down on a power line. Power out in the town. Several large tree limbs were also knocked down. Thunderstorm wind gusts were estimated up to 60 mph.

Hail, Nodaway

When
June 26, 9:22 PM CST
Where
Nodaway County, Burlington Jct
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.450, -95.070

Hail, Putnam

When
June 26, 9:22 PM CST
Where
Putnam County, 1.26 mi ESE of Unionville Muni Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.520, -93.000

Thunderstorm Wind, Atchison

When
June 26, 9:31 PM CST
Where
Atchison County, 0.87 mi NW of Tarkio Gould Muni Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.460, -95.380

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Nodaway

When
June 26, 9:31 PM CST
Where
Nodaway County, 0.69 mi S of Maryville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.340, -94.870

Tree was blown down on a car, with thunderstorm wind gusts estimated up to 60 mph.

Thunderstorm Wind, Putnam

When
June 26, 9:42 PM CST
Where
Putnam County, 0.69 mi S of Howland
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
40.520, -92.950

Six to ten inch tree limbs were reported down, at the intersection of Highway 129 and Highway CC.

Thunderstorm Wind, Nodaway

When
June 26, 9:52 PM CST
Where
Nodaway County, 0.87 mi SE of Guilford
Measured
52 kt (60 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
40.160, -94.720

A 30 foot long horse trailer was blown over on its side. Numerous tree limbs were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Gentry

When
June 26, 9:55 PM CST
Where
Gentry County, 0.53 mi E of Stanberry
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.220, -94.540

Numerous tree branches reported down, with thunderstorm wind gusts estimated up to 60 mph.

Thunderstorm Wind, Harrison

When
June 26, 9:55 PM CST
Where
Harrison County, Hatfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
40.530, -94.150

Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Harrison

When
June 26, 9:58 PM CST
Where
Harrison County, Hatfield
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.530, -94.150

Thunderstorm wind gusts were estimated up to 65 mph.

Thunderstorm Wind, Holt

When
June 26, 10:00 PM CST
Where
Holt County, 0.69 mi N of Craig
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.210, -95.370

Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Andrew

When
June 26, 10:00 PM CST
Where
Andrew County, 0.69 mi N of Savannah
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.940, -94.830

Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Gentry

When
June 26, 10:00 PM CST
Where
Gentry County, 0.53 mi E of King City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.050, -94.520

Power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Hail, Harrison

When
June 26, 10:01 PM CST
Where
Harrison County, Hatfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.530, -94.150

Thunderstorm Wind, Harrison

When
June 26, 10:10 PM CST
Where
Harrison County, 0.53 mi W of Ridgeway
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.380, -93.940

Large tree limbs were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Harrison

When
June 26, 10:12 PM CST
Where
Harrison County, Bethany
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.270, -94.030

Power lines were blown down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clinton

When
June 26, 10:12 PM CST
Where
Clinton County, 0.5 mi S of Cameron
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.743, -94.200

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Mercer

When
June 26, 10:20 PM CST
Where
Mercer County, Mill Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.320, -93.600

Large tree limb was reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
June 26, 10:20 PM CST
Where
Daviess County, 0.53 mi W of Pattonsburg
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.050, -94.140

Car was reported to have been blown off a road in old Pattonsburg. Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Mercer

When
June 26, 10:25 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.400, -93.590

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Grundy

When
June 26, 10:30 PM CST
Where
Grundy County, 1.38 mi S of Tindall
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.150, -93.600

Tree was reported down and blocking Highway 65. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
June 26, 10:30 PM CST
Where
Daviess County, 2.81 mi S of Jameson
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.980, -93.990

Highway 13 was reported to be blocked by a downed tree. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Grundy

When
June 26, 10:36 PM CST
Where
Grundy County, Trenton Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.080, -93.600

Trees and power lines were reported down on Tindall Avenue. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Grundy

When
June 26, 10:36 PM CST
Where
Grundy County, 7 mi SW of Trenton
Measured
70 kt (81 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.008, -93.714

Thunderstorm wind gusts were estimated up to 80 mph. Power lines were snapped and an outbuilding was destroyed.

Thunderstorm Wind, Daviess

When
June 26, 10:41 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.910, -93.960

Numerous trees reported down in Gallatin, with power out. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, De Kalb

When
June 26, 10:45 PM CST
Where
De Kalb County, 6.94 mi E of Osborn
Measured
52 kt (60 mph) estimated gust
Property damage
$300
Reported by
Amateur Radio
Coordinates
39.740, -94.240

A large tree fell and caused a gas leak. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Sullivan

When
June 26, 10:47 PM CST
Where
Sullivan County, Humphreys
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.130, -93.320

A large tree was reported blown down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Grundy

When
June 26, 10:50 PM CST
Where
Grundy County, 1.38 mi S of Laredo
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.010, -93.450

Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Caldwell

When
June 26, 10:52 PM CST
Where
Caldwell County, 0.69 mi N of Braymer
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.590, -93.800

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Sullivan

When
June 26, 10:54 PM CST
Where
Sullivan County, Milan
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.200, -93.120

Thunderstorm wind gust was measured at 71 mph.

Thunderstorm Wind, Livingston

When
June 26, 10:55 PM CST
Where
Livingston County, 0.69 mi S of Chillicothe
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
39.790, -93.550

Numerous power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Adair

When
June 26, 10:55 PM CST
Where
Adair County, 2.98 mi WSW of Danforth
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.230, -92.780

Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, De Kalb

When
June 26, 11:01 PM CST
Where
De Kalb County, 6.94 mi E of Osborn
Measured
57 kt (66 mph) measured gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.740, -94.240

At the Cameron Memorial Airport, a tied down airplane flipped over. Numerous untied airplanes were moved around with no damage. Peak wind gust was measured at 66 mph at the airport.

Thunderstorm Wind, Linn

When
June 26, 11:04 PM CST
Where
Linn County, 0.69 mi N of Meadville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.790, -93.300

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Sullivan

When
June 26, 11:08 PM CST
Where
Sullivan County, Milan
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.200, -93.120

Thunderstorm wind gust was measured at 71 mph.

Thunderstorm Wind, Adair

When
June 26, 11:10 PM CST
Where
Adair County, Kirksville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.200, -92.580

Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Linn

When
June 26, 11:10 PM CST
Where
Linn County, 1.06 mi E of Marceline
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.720, -92.950

Numerous trees were reported down with one building damaged. Thunderstorm wind gusts were estimated up to 70 mph.

Flood, De Kalb

When
June 26, 11:14 PM CST to June 27, 5:14 AM CST
Where
De Kalb County, 2 mi N of Maysville to 2.63 mi N of Maysville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.909, -94.380

Six to eight inches of water was reported on Highway A.

Thunderstorm Wind, Macon

When
June 26, 11:15 PM CST
Where
Macon County, 0.87 mi SE of Ethel
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
39.890, -92.740

Power poles were reported blown down. Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Adair

When
June 26, 11:19 PM CST
Where
Adair County, Kirksville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.200, -92.580

Multiple reports of power lines down in the city. Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Macon

When
June 26, 11:19 PM CST
Where
Macon County, 1.06 mi W of Gifford
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.030, -92.700

Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Macon

When
June 26, 11:20 PM CST
Where
Macon County, 2.14 mi NNW of New Cambria
Measured
52 kt (60 mph) estimated gust
Property damage
$750
Reported by
Trained Spotter
Coordinates
39.800, -92.780

Carport was reported damaged and multiple trees were blown down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Livingston

When
June 26, 11:22 PM CST
Where
Livingston County, 0.69 mi S of Chillicothe
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.790, -93.550

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Adair

When
June 26, 11:26 PM CST
Where
Adair County, 1.38 mi N of Bullion
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.200, -92.480

Thunderstorm wind gusts were estimated up to 70 mph.

Hail, Adair

When
June 26, 11:26 PM CST
Where
Adair County, 5 mi E of Kirksville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.200, -92.485

Thunderstorm Wind, Linn

When
June 26, 11:30 PM CST
Where
Linn County, 0.69 mi S of New Boston
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.940, -92.880

High voltage power lines were reported down. Thunderstorms wind gusts were estimated up to 60 mph.

Hail, Andrew

When
June 26, 11:32 PM CST
Where
Andrew County, 4.36 mi SW of Avenue City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.830, -94.830

Thunderstorm Wind, Randolph

When
June 26, 11:38 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.420, -92.440

Thunderstorm wind gusts were estimated up to 70 mph. Electricity is out and branches and power lines have been blown down.

Thunderstorm Wind, Macon

When
June 26, 11:45 PM CST
Where
Macon County, 1.06 mi E of Bevier
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.750, -92.560

Small building was blown 15 feet up into a tree. Five recreational vehicles were also overturned. Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Macon

When
June 26, 11:45 PM CST
Where
Macon County, 1.74 mi WNW of Letcher
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.680, -92.560

Part of a roof was reported blown off. Shingles and siding damage was also reported. Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Macon

When
June 26, 11:46 PM CST
Where
Macon County, 1.06 mi E of Bevier
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.750, -92.560

Thunderstorm wind gusts were estimated up to 70 mph. Many tree branches are reported down. A swing set was also blown over.

Hail, Atchison

When
June 27, 12:07 AM CST
Where
Atchison County, 0.69 mi N of Westboro
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.540, -95.320

Hail, Buchanan

When
June 27, 12:42 AM CST
Where
Buchanan County, 1.59 mi E of St Joseph
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.770, -94.820

Hail, Carroll

When
June 27, 1:25 AM CST
Where
Carroll County, 0.69 mi S of Carrollton
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.360, -93.500

Thunderstorm Wind, Clay

When
June 27, 4:15 AM CST
Where
Clay County, 1.48 mi NNW of Claycomo
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.220, -94.540

Multiple large tree limbs reported down, near Northeast Antioch Road and North Indiana Road. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Jackson

When
June 27, 4:30 AM CST
Where
Jackson County, 0.87 mi SE of Blue Summit
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.040, -94.440

A tree was reported to have fell on a home. Numerous large tree limbs were down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Jackson

When
June 27, 4:35 AM CST
Where
Jackson County, 1.48 mi SSE of Kansas City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.060, -94.560

A large tree was reported to have fell on a home at 35th and Woodland. Thunderstorm wind gusts were estimated up to 60 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324292, 324294, 324293, 324301, 324295, 324299, 324296, 324297, 324298, 324302, 324300, 324317, 324307, 324316, 324303, 324310, 324311, 324312, 324304, 324313, 324306, 324987, 324315, 324441, 324309, 324411, 324444, 324314, 324459, 324381, 324380, 324436, 324379, 324385, 324403, 324383, 324388, 324451, 324442, 324400, and more.